Pulmonary hemorrhage following anabolic agent abuse: Two cases

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

Numerous adverse effects follow anabolic agent abuse. Pulmonary hemorrhage is not considered one of them. We present two cases of young male bodybuilders who developed diffuse alveolar bleeding as a result of anabolic steroid abuse. Diffuse alveolar hemorrhage associated with anabolic agent abuse has not been described previously in the literature. Both patients developed acute dyspnea and hemoptysis with consistent radiological findings. In both cases symptoms promptly resolved with cessation of exposure and no medical intervention was required and no signs of persistent lung damage were seen. It is crucial to be aware of pulmonary hemorrhage as an acute complication of anabolic agent abuse. It should be considered an important differential diagnosis in the athletic patient presenting with respiratory symptoms.

Original languageEnglish
JournalRespiratory medicine case reports
Volume18
Pages (from-to)45-7
Number of pages3
ISSN2213-0071
DOIs
Publication statusPublished - 2016

    Research areas

  • Journal Article

See relations at Aarhus University Citationformats

ID: 109050152